Quasi-Equilibrium and Equilibrium in a Large Production Economy with Differentiated Commodities

  • Konrad Podczeck

Abstract

A general equilibrium model of economies with differentiated commodities and infinitely many producers and consumers is developed. In particular, results on the existence of quasi-equilibria and equilibria are proved. The key assumption for the quasi-equilibrium existence result is that preferences and production sets are uniformly proper.

Keywords

Income Hull Radon Summing vErI 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    C. D. Aliprantis and D. J. Brown, Equilibria in markets with a Riesz space of commodities, Journal of Mathematical Economics 11 (1983), 189–207.MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    C. D. Aliprantis and O. Burkinshaw, Positive operators, Pure an Applied Mathematics Series No. 119, Academic Press, London Orlando, 1985.MATHGoogle Scholar
  3. 3.
    K. J. Arrow and G. Debreu, Existence of an equilibrium for a competitive economy, Econometrica 22 (1954), 265–290.MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    J. Diestel and J. J. Uhl, Vector measures, Mathematical Surveys No. 15, American Mathematical Society, Rhode Island, 1977.MATHGoogle Scholar
  5. 5.
    I. Fradera, Perfect competition with product differentiation, International Economic Review 27 (1986), 529–538.MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    O. Hart, Monopolistic competition in a large economy with commodity differentiation, Review of Economic Studies 46 (1979), 1–30.MATHCrossRefGoogle Scholar
  7. 7.
    O. Hart, Monopolistic competition in a large economy with commodity differentiation: a correction, Review of Economic Studies 49 (1982), 313–314.CrossRefGoogle Scholar
  8. 8.
    O. Hart, Monopolistic competition in the spirit of Chamberlin: a general model, Review of Economic Studies 52 (1985), 529–546.MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    O. Hart, Monopolistic competition in the spirit of Chamberlin: special results, Economic Journal 95 (1985), 889–908.CrossRefGoogle Scholar
  10. 10.
    W. Hildenbrand, Core and equilibria of a large economy, Princeton University Press, Princeton, 1974.MATHGoogle Scholar
  11. 11.
    R. Holmes, Geometrical functional analysis and its applications, Springer, New York Heidelberg Berlin, 1975.Google Scholar
  12. 12.
    L. Jones, Existence of equilibria with infinitely many consumers and infinitely many commodities: a theorem based on models of commodity differentiation, Journal of Mathematical Economies 12 (1983), 119–138.MATHCrossRefGoogle Scholar
  13. 13.
    L. Jones, A competitive model of commodity differentiation, Econometrica 52 (1984), 507–530.MATHCrossRefGoogle Scholar
  14. 14.
    L. Jones, The efficiency of monopolistically competitive equilibria in large economies: commodity differentiation with gross substitutes, Journal of Economic Theory 41 (1987), 356–391.MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    A. Mas-Colell, A model of equilibrium with differentiated commodities, Journal of Mathematical Economics 2 (1975), 263–295.MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    A. Mas-Colell, The price equilibrium problem in topological vector lattices, Econometrica 54 (1986), 1039–1053.MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    A. Mas-Colell, Valuation equilibrium and Pareto optimum revisited, in: Contributions to mathematical economics (eds. W. Hildenbrand and A. Mas-Colell), North-Holland, New York, 1986.Google Scholar
  18. 18.
    J. Ostroy, The existence of Walrasian equilibrium in large-square economies, Journal of Mathematical Economics 13 (1984), 143–163.MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    J. Ostroy and W. R. Zame, Non-atomic economies and the boundaries of perfect competition, Econometrica 62 (1994), 593–633.MATHCrossRefGoogle Scholar
  20. 20.
    M. Pascoa, Noncooperative equilibrium and Chamberlinian monopolistic competition, Journal of Economic Theory 60 (1993), 335–353.MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    M. Pascoa, Monopolistic competition and non-neighboring-goods, Economic Theory 9 (1997), 129–142.MathSciNetMATHCrossRefGoogle Scholar
  22. 22.
    K. Podczeck, Walrasian equilibria in large production economies with differentiated commodities, University of Vienna, Working Paper, 1985.Google Scholar
  23. 23.
    K. Podczeck, General equilibrium with differentiated commodities: the linear activity model without joint production, Economic Theory 2 (1992), 247–263.MathSciNetMATHCrossRefGoogle Scholar
  24. 24.
    K. Podczeck, Equilibria in vector lattices without ordered preferences or uniform properness, Journal of Mathematical Economics 25 (1996), 465–485.MathSciNetMATHCrossRefGoogle Scholar
  25. 25.
    S. Richard, Competitive equilibria in Riesz spaces, Carnegie-Mellon University, Pittsburgh, Working Paper, 1986.Google Scholar
  26. 26.
    S. Richard, A new approach to production equilibria in vector lattices, Journal of Mathematical Economics 18 (1989), 41–56.MathSciNetMATHCrossRefGoogle Scholar
  27. 27.
    L. Schwartz, Radon measures on arbitrary topological spaces and cylindrical measures, Oxford University Press, London, 1973.MATHGoogle Scholar
  28. 28.
    V. S. Varadarajan, Weak convergence of measures on separable metric spaces, Sankhya 19 (1958), 15–22.MathSciNetMATHGoogle Scholar
  29. 29.
    N. C. Yannelis, On a market equilibrium theorem with an infinite number of commodities, Journal of Mathematical Analysis and its Applications 108 (1985), 595–599.MathSciNetMATHCrossRefGoogle Scholar
  30. 30.
    N. C. Yannelis and W. R. Zame, Equilibria in Banach lattices without ordered preferences, Preprint No. 71, Institute for Mathematics and its Applications, University of Minnesota (1984). A shortened version has appeared in Journal of Mathematical Economics 15, 85-110.Google Scholar
  31. 31.
    W. R. Zame, Markets with a continuum of traders and infinitely many commodities, SUNY at Buffalo, Working Paper, 1986.Google Scholar
  32. 32.
    W. R. Zame, Equilibria in production economies with an infinite dimensional commodity space, Econometrica 55 (1987), 1075–1108.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin · Heidelberg 1998

Authors and Affiliations

  • Konrad Podczeck
    • 1
  1. 1.Institut für WirtschaftswissenschaftenUniversität WienWienAustria

Personalised recommendations